Diagnosed with low progesterone

by Jessica
(Colorado, USA)

I have been dealing with common side effects of low progesterone for a while now and after a bout of major anxiety, I had my hormones tested with a saliva test. The results came back that I had very low progesterone and I was excited because I thought we finally found the answer to why I was feeling so bad and why my anxiety was through the roof.

I immediately made dietary changes and began supplementing with a few things such as zinc through an ND. I was doing much better, although there was still much room for improvement. Most importantly, my anxiety and decreased quite a bit and I was able to carry on with my days happily.

Four days ago, I started using a progesterone cream twice a day. I use 1/4 teaspoon each time, although I don't know anything else about the strength. Within 24 hours, my anxiety began to return and over the past few days anxiety and irritablity have increased significantly. I was so hopeful that this was the answer. Is this a common problem? Is there any other way to treat low progesterone? I wonder if my symptoms are a reaction to the cream? I'd love to hear any advice or insight. Thanks!

Comments for Diagnosed with low progesterone

Click here to add your own comments

Jun 26, 2011
Diagnosed with low progesterone
by: Wray

Hi Jessica You should have been warned about Oestrogen Dominance before starting the cream. This often occurs, particularly if high levels of oestrogen are present, and if a low amount is used. You say you are using 1/4tsp twice a day, this strikes me you are on a very low amount, ie 20-40mg/day. This merely exacerbates oestrogen dominance. I recommend 100-200mg/day, or more if symptoms are severe. You might like to see this comment here from another user. I've found it essential to use a high enough amount to overcome adverse symptoms. We do have more info on our page How to use progesterone cream. I'm not sure how old you are, but these pages might be more appropriate, see Peri-menopause and Menopause. I'm pleased you're taking zinc, often low in our soils. High copper can cause depression, Anxiety, even psychosis. Zinc opposes copper. A lack of vitamin D also causes depression and anxiety, please have a test done. For more info see the Vitamin D Council and GrassrootsHealth websites. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...